Alert archive / New York / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 10, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Mar 25, 2000, 5:10 PM EST for Chemung County, Tioga County, New York. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 25, 2000, 5:10 PM EST (22:10 UTC)
- Expired
- Mar 25, 2000, 6:15 PM EST
- In force
- 65 min
- Issued by
- NWS Binghamton, NY
- Area
- Whole counties
Counties Chemung County, NY, Tioga County, NY
The radar
The Binghamton radar (KBGM), 45 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 10.2 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -137 J/kg
- Mixed-layer LCL
- 984 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 160 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KBGM 252210 SVRBGM NYC015-107-252315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 510 PM EST SAT MAR 25 2000 THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES... TIOGA IN NEW YORK CHEMUNG IN NEW YORK. * UNTIL 615 PM EST. * AT 504 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 2 MILES EAST OF HORSEHEADS...OR ABOUT OVER HORSEHEADS NORTH...MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ERIN AROUND 515 PM EST. SWARTWOOD AROUND 520 PM EST. VAN ETTEN AROUND 525 PM EST. NORTH SPENCER...SPENCERZ AROUND 530 PM EST. WEST CANDOR AROUND 535 PM EST. CANDOR...WILLSEYVILLE AROUND 540 PM EST. THIS IS A DANGEROUS STORM. STAY INDOORS AWAY FROM WINDOWS. ! RRM/RH !
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 12:50 PM EST, 4 hours 20 minutes earlier.
Area forecast discussion, Mar 25, 12:50 PM EST, 4 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 1250 PM EST SAT MAR 25 2000 WANTED TO GET THIS OUT A LITTLE EARLY IN CASE CONVECTION FLARES UP. WRAP ARND MSTR WILL MOVE BACK INTO THE NW ZONES BY DAYBREAK. HOWEVER THE BGM CWA WILL BE UNDER THE DRY SLOT FOR MUCH OF THE EVNG. WILL INDICATE CLEARING ALL ZONES TNGT AFTER ANY LINGERING EVNG -SHRA (WILL DECIDE WHETHER TO INCLUDE MENTION BEFORE ZONE ISSUANCE)...THEN AN INCREASE IN CLDS NW ZONES WITH A CHC FOR -SHRA BY DAYBREAK. TMRW WILL STAY WITH THE CHC POPS FOR THE NY ZONES WITH XCPTN OF NRN ONEIDA WHERE THE LIKELY POPS LOOK OK (LOW LVL MSTR AND FORCING SHUD BE BEST THERE). SPRINKLES WERE ADDED TO NE PA ZONES AND WHILE I THINK THIS AREA WILL REMAIN DRY SEE NO OVERWHELMING REASON TO PULL THEM OUT. MOSTLY CLOUDY FAR N WITH VAR CLDS MOST OTHER AREAS. MAINLY CLEAR TMRW NGT AHEAD OF THE NEXT DIGGING S/WV. WILL INDICATE SS GIVING WAY TO INC CLDS DURING THE AFTN ON MONDAY. TEMPWISE USED A BLEND OF THE FWC AND FAN GUIDANCE. GNRL IMPRESSION WAS THAT FAN MINS WERE A LTL ON THE WARM SIDE FOR TMRW NGT BUT LOOKED MORE RSNBL (AS COMPARED TO THE WARMER FWC) FOR MONDAYS MAXES. .BGM...NONE./ BRADY
Nearby
Severe Thunderstorm Warnings in New York, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.